MAUDE Adverse Event Report: DEPUY MITEK LLC US FMS FLUID MANAGEMENT SYSTEM/INFLOW TUBING (FMS DUO+ OR FMS SOLO); SURGICAL IRRIGATION TUBING SET, GENERAL-PURPOSE

DEPUY MITEK LLC US FMS FLUID MANAGEMENT SYSTEM/INFLOW TUBING (FMS DUO+ OR FMS SOLO); SURGICAL IRRIGATION TUBING SET, GENERAL-PURPOSE
Model Number 284504
Medical Device Problem Codes Increase in Pressure (1491); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).Initial reporter occupation: reporter is a j&j sales representative.The device manufacture date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by sales rep that during a left knee arthroscopy procedure with patellar condularplasty on (b)(6)2023, it was observed that when they went to plug in the fms fluid management system/inflow tubing (fms duo+ or fms solo) device into the machine, there was too much pressure and the cord was not holding in place.Another like device was used to complete the procedure with a delay of 15 minutes.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Upon visual inspection, it was found a damage found near the chamber bracket and a crack in the tubing was identified.It could be assembled well in its place, but the functional test cannot be performed due to the damage in the tubing.This complaint cannot be confirmed.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.A root cause for the issue experience by the customer cannot be determined.The possible root cause for the damage in the tubing could be related when the tube is not seated correctly on the chamber bracket.Also, it could be damaged from product interaction with other instrumental during procedure or procedural variables.However, this cannot be conclusively determined.As per ifu, when placing the fill chamber in the bracket, make sure that the fill chamber symbol is facing toward the user and tubing is not twisted.Improper positioning could cause the tube to twist and obstruct the flow of fluid.Do not invert fill chamber at any time.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
FMS FLUID MANAGEMENT SYSTEM/INFLOW TUBING (FMS DUO+ OR FMS SOLO)
Common Device Name
SURGICAL IRRIGATION TUBING SET, GENERAL-PURPOSE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16523994
Report Number1221934-2023-01154
Device Sequence Number19456189
Product Code HRX
UDI-Device Identifier10886705017393
UDI-Public10886705017393
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K951843
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2023
Device Model Number284504
Device Catalogue Number284504
Device Lot Number3002177
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer04/09/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown